Drought, Baker
- When
- February 1, 12:00 AM EST to February 26, 12:00 AM EST
- Where
- Baker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.326, -84.445 (the zone’s center; the record gives no point)
Heavy rain ended the drought by month's end across all of southwest and south-central Georgia.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Heavy rain ended the drought by month's end across all of southwest and south-central Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 31, 9:00 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EST Thu Jan 31 2013
...A short duration light freeze is expected across parts of south
central Georgia and the Florida Big Bend late tonight...
.NEAR TERM [Through Rest of Tonight]...
The large scale longwave pattern is highlighted by a ridge along
West Coast and a broad cyclonic flow EWD across the rest of Conus.
At the surface, in wake of yesterday's departing cold front, strong
high pressure centered over NW Gulf of Mex was building east along
the Gulf Coast. This places local region under a WSW near zonal dry
flow. 24hr temp/dew point changes show significantly drier and
cooler airmass than same time yesterday. Area dew points this
Thursday afternoon hovered around 20 degrees. Another dry front
was located from ERN Plains thru TN Valley.
With the ridge building in quickly, surface winds becoming calm.
This will allow for rapid cooling, and a light freeze is likely at
our normally colder sites (away from the beaches, relatively "open"
areas, and away from larger cities) across the Florida Big Bend and
South Central GA. Even for those areas that don't quite reach
freezing, frost will be possible. The main limiting factor (which
will prevent a deeper freeze) is the potential for surface winds to
increase slightly before dawn, ahead of the dry cold front mentioned
above.
&&
.SHORT TERM [Friday Through Saturday Night]...
A broad trough will remain in place across the eastern half of the
country through the short term period. At the surface, high
pressure will work its way into the southeast, pushing a dry
reinforcing cold front through the Tri-State region. Temperatures
on Friday will be near or slightly below average, in the middle
50s across SE AL and S Georgia, and the lower 60s elsewhere. The
calm center of the ridge will slip over our Alabama and Georgia
counties Friday night into Saturday morning, and bring with it
some of the coldest air of the season. Expect widespread middle
20s in these locations. Across north Florida, temperatures will be
a bit warmer as winds will remain ever so slightly elevated
further away from the ridge center. Temperatures will warm to near
average levels for the remainder of the period, with no rain
expected.
&&
.LONG TERM [Sunday through Thursday]...
Mostly zonal flow will dominate on the southern periphery of
broad eastern U.S. troughing through the period. A weak impulse
will pass overhead late on Monday, however, dry air will limit the
impacts to passing high clouds with no chance for rain. A slightly
stronger mid/upper wave will approach towards the end of the
period. At this time, little to no rain is expected with this
disturbance either. Overall, the period will be dominated by dry
conditions and near or slightly above average temperatures.
&&
.AVIATION [Beginning 20Z Thursday]...
Unlimited visibility and ceilings will prevail through the period.
Winds will be NW around 10 KT this afternoon, light overnight, then
NW around 10 KT again Friday. The only possible visibility
restriction would be caused by any large fire occurring near an
airport, but currently we don't see any obvious "hot spots" on
satellite/radar imagery that would concern us.
&&
.MARINE...
Winds and seas continue to subside. exercise caution level seas
well ofshore should drop below caution levels before midnight.
Headline conditions are not anticipated through early next week
as high pressure will remain close enough to the northwestern Gulf
of Mexico.
&&
.FIRE WEATHER...
Another Red Flag "event" (at least in terms of low RH values) is
likley on Friday afternoon in FL for the majority of the counties,
but there remains some question as to how high dispersion values
will be when later forecast updates come out, so we left the
previous Fire Wx Watch as is on our afternoon forecast package.
&&
.HYDROLOGY...
Although localized flooding occurred north of the Tri-State region
yesterday, it remained outside of any basins that would drain into
the local area. Thus, with local rainfall amounts only ranging
from .5 to 1.5 inches or so, significant river rises are not
expected for the foreseeable future.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 32 62 29 64 36 / 0 0 0 0 10
Panama City 40 61 35 60 45 / 0 0 0 0 10
Dothan 34 55 26 60 40 / 0 0 0 0 10
Albany 33 55 25 60 36 / 0 0 0 0 10
Valdosta 32 60 26 62 36 / 0 0 0 0 10
Cross City 30 65 29 65 34 / 0 0 0 0 10
Apalachicola 40 63 35 60 43 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING from 1 AM to 8 AM EST Friday for Coastal Dixie-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Inland
Dixie-Inland Jefferson-Inland Taylor-Inland Wakulla-
Lafayette-Leon-Madison.
FIRE WEATHER WATCH from Friday afternoon through Friday
evening for Calhoun-Central Walton-Coastal Bay-Coastal
Dixie-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
Lafayette-Leon-Liberty-Madison-South Walton-Washington.
FREEZE WATCH from late Friday night through Saturday morning
for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-
Inland Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Inland Walton-Jackson-
Lafayette-Leon-Liberty-Madison-Washington.
GA...FREEZE WARNING from 1 AM to 8 AM EST Friday for Berrien-Brooks-
Cook-Lanier-Lowndes.
FREEZE WATCH from late Friday night through Saturday morning
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-
Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
AL...FREEZE WATCH from late Friday night through Saturday morning
for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE.../
FIRE WEATHER.../
HYDROLOGY...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 710 PM EST THU JAN 31 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 710 PM EST THU JAN 31 2013 /610 PM CST THU JAN 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ...A FREEZE WATCH IS NOW IN EFFECT FOR LATE TONIGHT INTO FRIDAY MORNING FOR ALL AREAS EXCEPT THE IMMEDIATE COAST OF THE FLORIDA PANHANDLE AND WESTERN BIG BEND... ...THERE IS A MODERATE RISK OF RIP CURRENTS UNTIL AROUND MIDNIGHT ALONG THE BEACHES OF BAY AND GULF COUNTIES... .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO RAIN IS FORECAST THROUGH AT LEAST MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The national radar mosaic for the moment the first event began.
26 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 427459, 427460, 427461, 427462, 427463, 427464, 427465, 427466, 427467, 427468, 427469, 427470, 427471, 427472, 427473, 427474, 427475, 427476, 427477, 427478, 427479, 427480, 427481, 427482, 427483, 427484.